MAUDE Adverse Event Report: WILLIAM COOK EUROPE ZENITH TX2 TAA ENDOVASCULAR GRAFT PROXIMAL COMPONENT; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

WILLIAM COOK EUROPE ZENITH TX2 TAA ENDOVASCULAR GRAFT PROXIMAL COMPONENT; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G53435
Medical Device Problem Codes Fracture (1260); Migration (4003)
Health Effect - Clinical Code No Information (3190)
Date of Event 10/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturers ref# (b)(4).Investigation is still in progress.
 
Event or Problem Description
Description of event according to study: on (b)(6) 2014, the patient received a zteg-2p-38-202-pf-us (lot# e3187738) and a zteg-2p-38-152-pf-us (lot# e31849901).There were no difficulties deploying the device.A molding balloon from another manufacturer was used without difficulty.No patient-related adverse events were observed during the procedure.Per site, the device was patent with no kink or endoleak on the completion angiogram.Analysis noted a patent graft with no kink.A possible endoleak was noted at the overlap of the two devices and at the mid/distal aspect of the distal component.The patient was discharged from the hospital on (b)(6) 2014 (four days post-procedure).(b)(6) 2014 non-contrast ct scan (65 days post-procedure): analysis: no kink noted.Aneurysm diameter = 67.1 mm.No other assessments were made due to non-contrast exam of poor quality.(b)(6) 2015 ct scan (198 days post-procedure): analysis: grafts patent, intact with no kink.A small distal endoleak of unknown origin was noted.Maximum aneurysm diameter = 59.5 mm.(b)(6) 2015 ct scan (366 days post-procedure): analysis: grafts patent, intact with no migration or kink.An endoleak of unknown type was noted (pr # (b)(6), fda report# 3002808486-2016-00155).Maximum aneurysm diameter = 64.0 mm.(b)(6) 2016 ct scan (751 days post-procedure): analysis: maximum aneurysm diameter = 57.0 mm.¿continued aortic lengthening.Measurements are difficult due to non-contrast scan and marked angulation of the aorta, resulting in difficulty in drawing an accurate center line.The device is more narrow at the tightest curve of the aorta.The minimal diameter of the device is now just under 20mm, less than 50% of the diameter of the device where not constrained by the angulation.The distal aspect of the device appears to have migrated cranially.Evaluation of migration is limited by the difficulty in drawing center line and also because of what appears to be overall lengthening of the aorta.Based on the x-rays, there does not appear to be migration of the device, and the [change] may be all due to aortic lengthening.It is also technically difficult to identify the superior aspect of the celiac on this scan.¿ analysis also noted kink and compression of the proximal device on the 2-year follow-up x-ray performed on the same day (this was previously reported in pr #166147, fda report# 3002808486-2016-01470).(b)(6) 2017 ct scan (1151 days post-procedure): analysis: max aneurysm = 58.7.A non-contrast scan was submitted limiting evaluation of patency and endoleak.(b)(6) 2018 ct scan (1351 days post-procedure): analysis: max aneurysm diameter = 58.7 mm.The laboratory also commented "at the level of the kink, the minimum diameter is approximately 19mm, 50% of the intended 38mm diameter of the device.Taa diameter is difficult to evaluate from the centerline due to angulation.Confirmation of d9 {maximum aneurysm major diameter (or ulcer diameter) in mm} was also made using axial, sagittal and coronal images".(b)(6) 2019 (1834 days post-procedure): analysis: max aneurysm diameter = 58.7 mm.Analysis also noted caudal migration of the proximal end and cranial migration of the distal end of the components.An x-ray completed the same day revealed barb separation in the proximal device.Patient outcome: no interventions have been reported based on these imaging findings.The patient has completed and exited the study.
 
Additional Manufacturer Narrative
Manufacturer ref# (b)(4) summary of investigational findings: an 85 year old male patient with a history of thoracoabdominal aneurysm repair underwent surgery to treat a thoracic aneurysm in the middle descending aorta with a diameter of 63.4mm and a length of 70.1mm.The patient received a zteg-2p-38-202-pf-us (complaint device) and a zteg-2p-38-152-pf-us.An unknown endoleak was noted at 366 days post-procedure ((b)(4), manufacturer report #3002808486-2016-00155).Kink and stent compression were noted 751 days post-procedure ((b)(4), manufacturer report #3002808486-2016-01470).At this stage the distal aspect of the device appeared to have migrated cranially but is assessed possibly due to aortic lengthening.At 1834 days post-operative the proximal device (complaint device) appeared to have migrated in caudal direction the distal device in cranial direction.An x-ray completed the same day revealed barb separation in the proximal device.Per the imaging review the suspected migration is most likely evidence of aortic elongation.Per-, peri-, and postoperative imaging were provided and reviewed by an imaging expert.Per the imaging reviewers¿ findings, a proximal sealing stent left anterior barb separation at 36 months is confirmed.A second inferior barb separation at 60 months is suspected.A bent but still attached inferior barb is also suspected at 60 months.Review of the device history record gave no indication of the device being produced outside of specifications.A likely cause for this event cannot be established.Cook will reopen the case if further information is provided.Per the ifu barb separation is a known adverse event.Cook medical will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ZENITH TX2 TAA ENDOVASCULAR GRAFT PROXIMAL COMPONENT
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA  4632
MDR Report Key9400637
Report Number3002808486-2019-01886
Device Sequence Number16686095
Product Code MIH
UDI-Device Identifier10827002534350
UDI-Public(01)10827002534350(17)170226(10)E3187738
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P070016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source study
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/26/2017
Device Model NumberG53435
Device Catalogue NumberZTEG-2P-38-202-PF-US
Device Lot NumberE3187738
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/19/2019
Supplement Date Received by Manufacturer11/06/2020
Initial Report FDA Received Date12/03/2019
Supplement Report FDA Received Date11/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age85 YR
Patient Weight84